Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 44, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 7, 2018, 10:25 PM CST for 6 counties in Texas. It was in force for 5 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 7, 2018, 10:25 PM CST (04:25 UTC)
- Expired
- Dec 8, 2018, 3:30 AM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 10:30 PM CST | FLASH FLOOD | 3 Ne Huntington, TX | FM 328 JUST NORTHEAST OF HUNTINGTON WAS FLOODED AND CLOSED. |
| Dec 7, 10:30 PM CST | FLASH FLOOD | 3 Sse Lufkin, TX | BARTMESS STREET WAS FLOODED AND CLOSED. |
| Dec 7, 10:30 PM CST | FLASH FLOOD | 5 Ese Nacogdoches, TX | COUNTY ROAD 302 IS FLOODED. |
| Dec 7, 10:30 PM CST | FLASH FLOOD | 7 Ese Diboll, TX | FM 58 NEAR FM 1818 WAS FLOODED AND CLOSED. |
| Dec 7, 10:49 PM CST | FLASH FLOOD | 1 Ssw Lufkin, TX | SCOTT STREET WAS COVERED IN HIGH WATER. |
| Dec 7, 11:22 PM CST | FLASH FLOOD | 5 Nnw Hudson, TX | FM 2021 ACROSS CRAWFORD CREEK NEAR RANSOM BROWN ROAD WAS COVERED IN HIGH WATER. |
| Dec 7, 11:47 PM CST | FLASH FLOOD | 2 Nw Burke, TX | FM 2497 NEAR CEDAR CREEK IS FLOODED AND CLOSED. |
| Dec 8, 12:11 AM CST | FLASH FLOOD | 4 Wsw San Augustine, TX | FM 1277 ACROSS VENADO CREEK JUST WEST OF TX-85 SPUR IS FLOODED AND CLOSED. |
| Dec 8, 1:45 AM CST | FLASH FLOOD | 4 Ssw Hudson, TX | FLOODING REPORTED AT FM 2497 S, FM 1818 AT BILOXI CREEK AND FM 58, SH 103 W AT FM 1819, FM 324 IN ANGELINA COUNTY. |
| Dec 8, 3:00 AM CST | FLASH FLOOD | 2 Wsw Zavalla, TX | SANDY CREEK ROAD WAS FLOODED AND CLOSED OVER HAWKINS CREEK SOUTHWEST OF ZAVALLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WGUS54 KSHV 080425
FFWSHV
TXC005-073-347-403-405-419-080930-
/O.NEW.KSHV.FF.W.0044.181208T0425Z-181208T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1025 PM CST Fri Dec 7 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Nacogdoches County in eastern Texas...
Shelby County in eastern Texas...
Angelina County in eastern Texas...
San Augustine County in eastern Texas...
Northwestern Sabine County in eastern Texas...
Southern Cherokee County in northeastern Texas...
* Until 330 AM CST.
* At 1023 PM CST, local law enforcement reported numerous road
closures associated with heavy rain across the warned area. Three
to five inches of rain have already fallen across the region and
the threat of Flash flooding has increased.
* Some locations that will experience flooding include...
Lufkin, Nacogdoches, Rusk, Center, Diboll, Milam, Hudson,
Huntington, San Augustine, Logansport, Alto, Tenaha, Timpson,
Garrison, Joaquin, Wells, Martinsville, Trawick, Pollok and Sacul.
Additional rainfall amounts of one to over two inches are possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3115 9485 3132 9490 3134 9496 3144 9501
3147 9510 3159 9517 3159 9527 3168 9528
3176 9540 3183 9541 3188 9499 3184 9495
3184 9446 3191 9449 3198 9401 3177 9382
3160 9384 3152 9378 3110 9414 3103 9447
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 9:51 PM CST, 34 minutes earlier.
Area forecast discussion, Dec 7, 9:51 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
951 PM CST Fri Dec 7 2018
.SHORT TERM.../Tonight/
Overrunning has increased significantly this evening over Deep E
TX, near and just N of a weak sfc trough extending from near IAH,
to N of BPT, to DRI and AEX. In fact, the short term progs remain
in good agreement with a 35-45+kt Srly LLJ continuing to spread N
and E across Lower E TX and much of N LA overnight, as the H850
low shifts NE into Deep E Tx and intensifies. This will enhance
convergence near and just N of the H925-850 trough in VC of the
I-20 corridor, where above normal PW's of 1.3-1.5 inches will
continue to spread N. Meanwhile, the evening water vapor imagery
reveals the primary upper trough shifting E across Nrn old MX,
with large scale forcing beginning to increase further over much
of S and SE TX. Thus, expecting hourly rain rates to increase
further as the convection continues to deepen, falling over
already saturated grounds across much of the region. Storm totals
thus far have already surpassed 5 inches between Huntington and
Zavalla in Eastern Angelina County, with KLFK just surpassing 4
inches, where several roadways have already been covered in high
water across Southern Angelina County. An extensive axis of 2-3+
inch rains extend farther NE across extreme Ern TX into Wrn LA,
with additional rainfall amounts of 2-4+ inches expected overnight
before mid level dry slotting ahead of the trough begins to
entrain E into E TX by daybreak Saturday. Given the saturated
grounds and abnormally cool temperatures, increased runoff will be
a problem which will likely lead to some flooding concerns
primarily over extreme Ern TX into much of N LA/extreme Srn AR
overnight.
For the update, have increased pops to high end categorical
areawide, while also making minor tweaks to min temps as very
little if any drop is expected. In fact, temps may rise a bit
overnight across the Srn sections of Ncntrl LA, as a weak sfc low
over SE TX begins to track E into SW LA overnight. The heavier
rains still remain progged to quickly shift E across N LA/Srn AR
Saturday morning, exiting the area by midday, if not before. Thus,
the current Flash Flood Watch area and duration still looks good.
Zone update already out...grids will be available shortly.
15
&&
.PREV DISCUSSION... /issued 545 PM CST Fri Dec 7 2018/
AVIATION...
IFR/LIFR cigs with reduced vsbys in RA will continue areawide this
evening/overnight, as RA remains widespread ahead of an
approaching upper level trough that will translate E into W TX
late tonight. Large scale forcing ahead of this trough is expected
to increase between 02-06Z across E TX/Wrn LA ahead of the trough,
with vsbys possibly falling to as low as 1SM in +RA across these
areas. The heaviest rains are expected to begin shifting E and
quickly diminishing from W to E across E TX between 09-12Z, and N
LA/Srn AR between 12-16Z Saturday. While vsbys are expected to
improve with the departure of the heavier rains, IFR cigs and
4-6SM vsbys will linger through the remainder of the morning,
before vsbys improve more significantly for the afternoon across E
TX/N LA along/S of the I-20 corridor. Some wrap-around -RA will
linger though from mid-morning Saturday through the remainder of
the TAF period N of I-20 across extreme NE TX/SE OK/SW AR, which
may result in a continuation of Vsby reductions. However, this
will also begin to diminish from W to E Saturday evening with the
departure of the upper trough. NE winds 9-14kts tonight, with
gusts to 20-25kts possible across E TX/Wrn LA, will become NNE
10-15kts with occasional higher gusts after 15Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 43 46 36 48 / 100 100 50 10
MLU 46 48 36 46 / 100 100 60 10
DEQ 39 41 32 49 / 100 100 60 0
TXK 39 40 33 47 / 100 100 60 10
ELD 42 42 33 46 / 100 100 70 10
TYR 42 43 35 48 / 100 70 40 10
GGG 43 44 35 49 / 100 90 40 10
LFK 46 49 39 49 / 100 70 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Saturday morning for ARZ059>061-
070>073.
LA...Flash Flood Watch through Saturday morning for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Saturday morning for TXZ097-108>112-
124>126-136>138-149>153-165>167.
&&
15Hazardous weather outlook, Dec 7, 5:55 AM CST, 16 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 555 AM CST Fri Dec 7 2018 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-081200- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 555 AM CST Fri Dec 7 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... ...A Flash Flood Watch is in effect from noon today through 6 PM Saturday... Rain will continue across the region as a storm system approaches from the west. Heavy rain will become a more significant threat late this afternoon through Saturday. Storm total rainfall amounts of 3 to 6 inches with isolated higher amounts will be possible across the region through late Saturday. This could result in flash flooding and flooding of low lying and poor drainage areas. Area lakes, rivers, creeks and bayous will likely see additional rises for late weekend into much of next week as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The heavy rain threat will diminish Saturday night with no hazardous weather expected through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. ARZ050-051-OKZ077-TXZ096-081200- Sevier-Howard-McCurtain-Red River- 555 AM CST Fri Dec 7 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Widespread showers will continue today through Saturday. Rainfall amounts of 2 to 4 inches with isolated higher amounts will be possible through this period across the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Rainfall transitioning to light snow will be possible Saturday evening before the precipitation exits the region late Saturday Night. At this time, little if any accumulation is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. 05
In the hours before
Local storm report, Dec 7, 7:49 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CST FRI DEC 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 NNE DIBOLL 31.20N 94.78W
12/07/2018 ANGELINA TX DEPT OF HIGHWAYS
THE SOUTHBOUND LANES OF HIGHWAY 59 NEAR
DIBOLL ARE FLOODED.
&&
15Local storm report, Dec 7, 7:51 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CST FRI DEC 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 ESE DIBOLL 31.18N 94.75W
12/07/2018 ANGELINA TX DEPT OF HIGHWAYS
FM 1818 AT BUTTERMILK ROAD IS COVERED IN
HIGH WATER.
&&
15Local storm report, Dec 7, 7:52 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CST FRI DEC 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 7 ESE DIBOLL 31.16N 94.67W
12/07/2018 ANGELINA TX DEPT OF HIGHWAYS
FM 1818 AT FM 58 IS COVERED IN HIGH WATER.
&&
15Local storm report, Dec 7, 7:55 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CST FRI DEC 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD 3 NNE BURKE 31.27N 94.75W
12/07/2018 ANGELINA TX DEPT OF HIGHWAYS
THE INTERSECTION OF FM 324 AND DANIEL MCCALL
DRIVE NEAR THE RAILROAD TRACKS IS COVERED IN
HIGH WATER.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:28 PM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches | 4 hr |
| Dec 7, 6:49 PM CST | Areal Flood Advisory | SHV | Angelina, Cherokee, Harrison, Nacogdoches, Panola, Rusk and 2 more | 4 hr |
| Dec 7, 7:05 PM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 38 hr |
| Dec 7, 7:23 PM CST | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 7 days |
| Dec 7, 10:34 PM CST | Areal Flood Warning | SHV | Cherokee, Harrison, Panola, Rusk, Shelby | 6 hr |
| Dec 7, 10:37 PM CST | Areal Flood Warning | SHV | Sabine, San Augustine | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.